Hail, Lawrence
- When
- August 2, 4:55 PM CST
- Where
- Lawrence County, Iron City
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.020, -87.580
Half dollar size hail reported at the Fire Hall.
A cluster of thunderstorms produced some large hail in Wayne and Lawrence Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A cluster of thunderstorms produced some large hail in Wayne and Lawrence Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 2, 2:20 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT SAT AUG 2 2008 .DISCUSSION...SURFACE MAP AT 19Z SHOWS A WEAK FRONTAL BOUNDARY HAVING JUST MOVED THROUGH MIDDLE TENNESSEE, WITH A RIDGE OF HIGH PRESSURE OFF TO THE WEST, AND NORTHWEST WINDS SPREADING INTO THE MID STATE. DESPITE THIS, TEMPERATURES HAVE WARMED INTO THE LOWER TO MID 90S MOST AREAS, ALTHOUGH DEW POINTS ARE STARTING TO COME DOWN AS THE DRIER AIR FILTERS INTO THE MID STATE. BERMUDA HIGH WILL RE-ESTABLISH ITSELF AS THE FRONT TO OUR SOUTH DISSOLVES. AT THE SAME TIME, UPPER HIGH WILL BUILD OVER THE SOUTHERN PLAINS, PRODUCING A PERSISTENT NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. ATMOSPHERE WILL CONTINUE TO DRY OUT, ALTHOUGH TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR THE NEXT FEW DAYS. THE NEXT SURFACE FRONT WILL MOVE INTO MIDDLE TENNESSEE WEDNESDAY, BRINGING OUR NEXT CHANCE OF CONVECTION. A SECOND FRONT WILL SWING THROUGH THURSDAY NIGHT ALONG WITH A 500 MB SHORTWAVE, THEREBY CONTINUING OUR CHANCE OF PRECIPITATION. THE SPC DOES NOT HAVE ANY RISK AREA OUTLINED FOR MIDDLE TENNESSEE THROUGH THE DAY 4-8 EXTENDED OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 93 69 94 / 10 0 10 0 CLARKSVILLE 68 91 65 95 / 10 0 0 10 CROSSVILLE 65 89 65 90 / 10 10 10 10 COLUMBIA 71 94 69 95 / 10 0 10 0 LAWRENCEBURG 71 96 69 96 / 10 0 10 0 WAVERLY 70 93 67 95 / 10 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR TNZ005-006- 022>026-056>061-093>095. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 515 AM CDT SAT AUG 2 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-031015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 515 AM CDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. WARM AND MOIST AIR COULD GENERATE A FEW STRONG TO SEVERE THUNDERSTORMS LATE IN THE DAY...WITH WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM TEMPERATURES ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID AND UPPER 90S WEST OF THE PLATEAU...WITH AFTERNOON HEAT INDICES EXCEEDING THE 100 DEGREE MARK. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. 04
The Northeast Alabama radar (KHTX), 137 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
2 hail. Local standard time, as filed.
Half dollar size hail reported at the Fire Hall.
Trained Spotter reported nickel to quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111384, 111383.